Ohio, 2025Flooding in Ohio, June 16 to 17, 2025
June 16 to 17, 2025 · NWS ILN · 4 events in 2 counties and zones
Slow moving thunderstorms produced locally heavy rain during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced locally heavy rain during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 16, 8:46 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 16, 8:46 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
946 PM EDT Mon Jun 16 2025
.SYNOPSIS...
Showers and thunderstorms will remain possible each day through
Thursday. Drier weather is then expected on Friday, with warmer and
more humid conditions expected next weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
East-west oriented frontal boundary has nudged slightly north to a
position across east-central Ohio and the southern I-70 corridor.
Moderate instability has developed across the area with BL CAPES of
1000-1500 J/KG. Very moist environment with ILN/s PWat of 1.73
inches. Favorable moisture advection continues with PWat values
increasing to between 1.8 to 2 inches across the area overnight into
Tuesday morning. Coverage of showers and embedded thunderstorms to
increase from the southwest overnight hours as a mid level shortwave
moves into the Ohio Valley providing modest deep layer ascent.
The front will remain the focus for the best coverage of convection
with the potential for heavy rain and localized flooding. Some
locations have the potential to observe 2 to 4 inches if storms train
over the same area.
Lows tonight will be in the mid to upper 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Showers and a few thunderstorms will continue on Tuesday but should
begin to taper off from the northwest through the afternoon and into
the evening as the mid level trough axis moves east of our area.
Wind fields are a bit stronger on Tuesday which could lead to a few
stronger storms, but the main threat will continue to be locally
heavy rainfall as PWs will remain around 2 inches. Highs on Tuesday
will be in the upper 70s to around 80 degrees with lows Tuesday
night in the upper 60s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The local area is in between systems to start on Wednesday with the
remnants of a weak system still passing to the southeast and the
incoming surface low pressure and trough moving in from the
northwest. With the weak system lingering to the southeast, PoPs do
remain across south-central Ohio Wednesday morning before additional
thunderstorm development with the main system coming in from the
west Wednesday evening.
Severe threat Wednesday evening/night: As the weak system moves
away, cloud cover should clear enough Wednesday afternoon to allow
for plentiful heating across the warm sector ahead of the
approaching cold front. The biggest uncertainty with the severe
threat over the local area remains the timing of the best forcing
Wednesday evening and into the overnight. Hot and humid conditions
may be present over the local area Wednesday, but confidence is
fairly high that storm coverage may be quite limited due to the lack
of forcing. As thunderstorms form to the west late Wednesday
afternoon and into the evening, how organized these storms remain as
they enter the local area is the second bit of uncertainty. Wind
shear values will increase as the trough approaches, but with
instability decreasing, the threat likely decreases from west to
east Wednesday night.
Convective modes and potential solutions will be more readily
available tomorrow as high-resolution models extend into the
concerned timeframe.
Thursday: As the trough slows over the Great Lakes, showers and
thunderstorms remain a possibility into the afternoon on Thursday,
but primarily southeast of the I-71 corridor. Severe threat is
expected to be very low due to the lack of time for instability to
build across the local area. Temperatures are a few degrees cooler
Thursday afternoon with the cold front moving through, but the
humidity difference will be felt Thursday night into Friday morning.
Friday-Monday: After the brief break from the humid conditions
Friday morning, the heat returns by Friday afternoon with the
humidity building into the weekend. A deep ridge of high pressure
builds over the Ohio Valley into the weekend, with temperatures
climbing close to 90 on Saturday with higher confidence in 90s for
Sunday and again on Monday. As the humidity returns, heat related
advisories may be needed with the highest confidence for Sunday and
Monday at this time.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
Nearly stationary front remains draped across the southern FA near
the Ohio River. Moderate instability has developed across the area
with BL CAPES of 1000-1500 J/KG. Coverage of showers and embedded
thunderstorms increase from the southwest this evening and into the
overnight hours as a mid level shortwave moves into the Ohio Valley.
Pcpn chances will linger into Tuesday morning. With additional short
wave energy moving into the area expect a diurnally driven increase
in thunderstorm coverage later Tuesday afternoon.
VFR cigs to prevail into this evening, but as the low levels moisten
up, MVFR to occasional IFR cigs will develop late tonight and into
Tuesday morning. Cigs will lift back into VFR through Tuesday
afternoon.
OUTLOOK...Several rounds of showers and thunderstorms will be
possible through Thursday, with periods of MVFR to possibly IFR
ceilings and visibilities.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hatzos
NEAR TERM...AR
SHORT TERM...JGL
LONG TERM...McGinnis
AVIATION...AR
Hazardous weather outlook, Jun 16, 8:52 PM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
952 PM EDT Mon Jun 16 2025
KYZ094>100-OHZ045-046-054>056-063>065-072>074-078>082-088-180200-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union-Delaware-
Madison-Franklin-Licking-Fayette-Pickaway-Fairfield-Clinton-Ross-
Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
952 PM EDT Mon Jun 16 2025
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.
.DAY ONE...Tonight.
Showers and thunderstorms are expected tonight. Some storms may
produce heavy rainfall. Localized flooding will be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ026-034-035-042>044-051-052-180200-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Champaign-
952 PM EDT Mon Jun 16 2025
This Hazardous Weather Outlook is for west central Ohio.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
More organized thunderstorms are expected Wednesday afternoon and
into Wednesday night. Some severe storms will be possible, with
damaging winds and large hail expected to be the primary threats at
this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ053-060>062-070-071-077-
180200-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Clark-Preble-Montgomery-
Greene-Butler-Warren-Hamilton-
952 PM EDT Mon Jun 16 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.
.DAY ONE...Tonight.
Showers and thunderstorms are expected tonight. Some storms may
produce heavy rainfall. Localized flooding will be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
More organized thunderstorms are expected Wednesday afternoon and
into Wednesday night. Some severe storms will be possible, with
damaging winds and large hail expected to be the primary threats at
this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 6:48 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
748 PM EDT Mon Jun 16 2025
OHZ071-170015-
Warren OH-
748 PM EDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WARREN
COUNTY THROUGH 815 PM EDT...
At 748 PM EDT, a strong thunderstorm was located near Morrow, moving
northeast at 15 mph.
HAZARD...Winds gusts up to 35 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Morrow, South Lebanon, Maineville, Butlerville, Pleasant Plain,
Murdock, State Route 123 at State Route 132, Fort Ancient, and
Middleboro.
This includes I-71 in Ohio between mile markers 32 and 35.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3945 8413 3934 8400 3926 8415 3926 8417
3932 8425
TIME...MOT...LOC 2348Z 226DEG 15KT 3931 8418
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...35 MPH
NovakFlood, Greene
- When
- June 16, 9:00 PM EST to 11:00 PM EST
- Where
- Greene County, 1.06 mi W of Xenia Port Xenia Arp to 1.13 mi W of Xenia Port Xenia Arp
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.680, -83.890
High water was reported near the intersection of Jasper and Bickett Roads.
Flood, Greene
- When
- June 16, 9:00 PM EST to 11:00 PM EST
- Where
- Greene County, 0.53 mi W of Xenia Csu Arpt to 0.9 mi W of Xenia Csu Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.700, -83.910
High water was reported near the intersection of U.S. Route 42 and Rising Hills Drive.
Flood, Pickaway
- When
- June 16, 10:30 PM EST to June 17, 12:30 AM EST
- Where
- Pickaway County, 2.16 mi NNW of Commercial Pt to 1.97 mi NNW of Commercial Pt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.800, -83.080
High water was reported near the intersection of Welch and Lane Roads.
Flood, Pickaway
- When
- June 16, 11:00 PM EST to June 17, 1:00 AM EST
- Where
- Pickaway County, 1.08 mi NW of Commercial Pt to 0.9 mi W of Commercial Pt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.781, -83.085
High water was reported near the intersection of State Route 762 and Coontz Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 16, 2025$140,000 · EF2 · 10 events
- Rip Current in North Carolina, June 16, 20251 death · 1 event
- Flash Flooding in Virginia, June 16, 2025$600,000 · 2 events
- Damaging Winds in North Dakota, June 16, 2025$350,000 · 78 kt wind · 2 events
- High Wind in North Dakota, June 16, 2025$100,000 · 65 kt wind · 4 events
- Flash Flooding and Lightning Strike in Texas, June 16, 2025$100,000 · 3 events
- Flash Flooding and Damaging Winds in North Carolina, June 16, 2025$54,000 · 50 kt wind · 15 events
- Flash Flooding in Virginia, June 16 to 17, 2025$50,000 · 10 events
- Tornadoes and Flash Flooding in Minnesota, June 16 to 21, 2025$3,000 · EF1 · 17 events
- Flash Flood and Flood in Mississippi, June 16 to 17, 2025$27,000 · 53 kt wind · 16 events
- Tornadoes and Flash Flood in Minnesota, June 16 to 17, 2025EF0 · 35 events
- Hail and Damaging Winds in Nebraska, June 16, 20251.75 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255213, 1255215, 1255216, 1255217.